U.S. doctors online nowAsk doctors free
Orange City, FL
A 36-year-old female asked:

why should potassium be avoided when taking meds for high bp? is it safe to eat 1 banana a day when taking 25mg atenolol and 20mg of lisinopril a day

2 doctor answers3 doctors weighed in
Dr. Evans Prieston
Pharmacology 44 years experience
Potassium: Avoiding potassium with all BP medicines is not an accurate statement. True, potassium should be avoided with some medications or if there is kidney insufficiency. In your case, however, eating a banana daily should be no problem.
Dr. Kalyani Perumal
Nephrology and Dialysis 29 years experience
Consult md: Lisinopril can cause high potassium , particularly if you have kidney disease. If your kidney function is good, and potassium levels after starting lisinopril have been normal, there is no absolute need to restrict potassium in the diet.consult your doctor

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 33-year-old male asked:

Hi doc, I have been experiencing pain in both of my legs (inner side) above ankle. Calcium, potassium, protein, x rays.. Tests are normal. Any help?

2 doctor answers3 doctors weighed in
Dr. Vic Kalman
Orthopedic Surgery 35 years experience
What is Cause: Are these pains activity related? Overuse injuries, improper shoe wear, sudden increase training, running on hard surfaces, etc could cause leg pain. It could something as simple as being dehydrated. The wrong footwear could affect the alignment of your foot or ankle and should be evaluated. Check magnesium and consider bone scan for stress fracture. Compartment testing for recurrent symptoms.
Houma, LA
A 17-year-old male asked:

I'm on omeorazole and my blood work showed i had mildly low calcium and potassium. What should I do? I'm also on Benicar and toprol (metoprolol)

2 doctor answers3 doctors weighed in
Dr. Jesus Yap
Cardiology 53 years experience
Stop Omeprazole: Stop Omeprazole and recheck your blood test. Continue Benicar and toprol (metoprolol).
PA
A 32-year-old female asked:

Causes of low resting hr of 52 in 32yo? Bmi of 32, high cholesterol, little exercise, but healthy BP & 3 normal ekg's. Have anxiety & low potassium...

1 doctor answer6 doctors weighed in
Dr. Jay Bradley
LASIK Surgery 18 years experience
Likely normal: Your resting heart rate is likely normal if you are not having any other symptoms.
New Zeland
A 45-year-old female asked:

My daughter is 14 years old for 5 weeks now she has had constant nausea vomiting now controlled by medication upper abdominal pain constant head aches tiredness very pale lack of appetite no fever BP is normal liver is inflamed and painful and upper stoma

2 doctor answers6 doctors weighed in
Dr. Peter Sadow
Pathology 17 years experience
See a doctor: Five weeks is quite a long time for symptoms of a transient virus. It would be in your daughter's best interest to get an appointment with her doctor asap for a detailed medical work up.
A male asked:

Am i pregnant I've been really thirsty I have sore nipples pain in my upper back and FET as well and i can't seem to sleep at night but im very tired during the day.. I was on birth control and took antibiotics and had unprotected sex last month can I be

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
You : You could be pregnant. Some antibiotics can make some types of birth control pills less effective. Additionally you indicated that you had unprotected sex. Common signs of pregnancy can include: tenderness of breasts to include nipples; breast enlargement; lack of a period, feeling tired; nausea; mild cramping; having to urinate more often, food cravings and sometimes insomnia. You did not mention if your period is late? If your period is late; take a pregnancy test. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 4, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.